MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINER
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported symptoms of tooth necrosis, root resorption and extraction of tooth #8.The patient did not report requiring any medical intervention to alleviate the reported symptoms.The patient did not report taking or being prescribed any medication to alleviate the reported symptoms.It is unknown if the patient is continuing the use of the retainers.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients - existing dental restorations (e.G: crowns, bridges) may become dislodged and require re-cementation or, in some instances, replacement," "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost," "the health of the bone and gums which support the teeth may be impaired and aggravated." the patient shared that the potential root cause could be pressure on new implant when wearing retainers.No conclusive evidence has been provided that supports or opposes the fact that the vivera retainers caused the reported symptom.This event is being filed as an mdr as the patient reported tooth loss (serious injury) and the invisalign product was being used.

Brand Name
VIVERA RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
aaheli poddar
2820 orchard parkway
san jose, CA 95134
MDR Report Key15422603
Report Number2953749-2022-02774
Device Sequence Number14108617
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0025812532(13)170517(91)0405936901R
Combination Product (Y/N)N
PMA/510(K) Number
K181739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINER
Device Catalogue Number8579
Device Lot Number25812532
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age64 YR
Patient SexMale